Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 72, NWS Nashville, TN

June 26, 2025Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 26, 2025, 10:12 AM CDT for Wayne County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2025, 10:12 AM CDT (15:12 UTC)
Expired
Jun 26, 2025, 12:15 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Wayne County, TN

The radar

The Nashville radar (KOHX), 146 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2041 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

214 
WGUS54 KOHX 261512
FFWOHX
TNC181-261715-
/O.NEW.KOHX.FF.W.0072.250626T1512Z-250626T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1012 AM CDT Thu Jun 26 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Northeastern Wayne County in middle Tennessee...

* Until 1215 PM CDT.

* At 1012 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Waynesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3524 8775 3531 8779 3540 8769 3542 8768
      3532 8758

FLASH FLOOD...RADAR INDICATED

$$

Cravens

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:35 AM CDT, 3 hours 37 minutes earlier. Its key messages:

  • Updated at 630 AM CDT Thu Jun 26 2025
  • Dangerous heat will continue through Friday as heat index values reach into the triple digits each day.
  • Rain chances will gradually increase late this week and especially this weekend.
  • Temperatures will taper off closer to seasonal normals next week.
Area forecast discussion, Jun 26, 6:35 AM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
635 AM CDT Thu Jun 26 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 630 AM CDT Thu Jun 26 2025

- Dangerous heat will continue through Friday as heat index
  values reach into the triple digits each day.

- Rain chances will gradually increase late this week and
  especially this weekend.

- Temperatures will taper off closer to seasonal normals next
  week.

&&

.SHORT TERM...
(Tonight through Friday Night)
Issued at 1024 PM CDT Wed Jun 25 2025

High pressure at the surface and aloft remains the dominant
weather feature affecting Middle Tennessee, but its influence is
soon to be on the wane. We've about 2 more days of excessive heat,
then temperatures will begin trending closer to seasonal normals.
As the ridge starts to break down, we can expect more convective
activity tomorrow afternoon than what we've seen the past couple
of days. Although instability parameters won't be quite as
impressive tomorrow as they were today, we will nonetheless still
have plenty of instability around, some additional moisture, and
less subsidence so that convection will be more prevalent on
Thursday. As a result, the SPC has placed a significant portion of
Middle Tennessee (mainly areas to the east and south of
Nashville) under a marginal risk of severe storms tomorrow, with
damaging winds being the primary threat. Rain and storm chances
will continue to increase on Friday and beyond.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 1024 PM CDT Wed Jun 25 2025

Medium to high rain and storm chances will settle in for the
weekend and into early next week. Owing to the increased cloud
cover and breakdown of the warm, southerly flow, temperatures by
this weekend and into next week will ease off and be a little more
tolerable. It appears that we will be treated to a frontal
passage/shortwave passage on Tuesday, so we can expect PoPs to
drop off beginning around middle of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 630 AM CDT Thu Jun 26 2025

Mostly VFR conditions this morning with the exception of some
reduced VIS over the Cumberland Plateau and thunderstorms over the
southern portion of the CWA causing MVFR CIGs and VIS. Storm
activity will diminish through the morning along with the reduced
VIS over the Upper Cumberland. Light and variable winds are
expected today with VFR conditions. This afternoon, scattered
thunderstorms develop across the CWA. Tonight, some areas of
reduced VIS is possible throughout Middle TN.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      96  75  93  75 /  20  10  30  10
Clarksville    95  75  92  74 /  10  10  30  10
Crossville     90  68  87  68 /  40  20  50  20
Columbia       95  73  91  72 /  30  10  30  10
Cookeville     91  71  88  70 /  30  20  40  20
Jamestown      91  69  88  68 /  30  20  40  20
Lawrenceburg   93  71  90  71 /  30  20  40  20
Murfreesboro   95  73  92  73 /  30  20  30  20
Waverly        94  73  92  72 /  10  10  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT Friday for TNZ005>011-023>034-
056>066-075-077>080-093>095.

&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Cravens

In the hours before

Special weather statement, Jun 26, 6:04 AM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
604 AM CDT Thu Jun 26 2025

TNZ094-095-261130-
Lawrence TN-Giles TN-
604 AM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LAWRENCE AND
CENTRAL GILES COUNTIES THROUGH 630 AM CDT...

At 603 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving northwest at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lawrenceburg, Pulaski, Elkton, Minor Hill, Lynnville, Goodspring, and
Leoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3510 8688 3500 8712 3520 8741 3539 8702
TIME...MOT...LOC 1103Z 149DEG 20KT 3510 8705

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CC

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:04 AM CDTSpecial Weather StatementOHXGiles26 min
Jun 26, 7:09 AM CDTAreal Flood AdvisoryOHXGiles, Maury3 hr
Jun 26, 7:50 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Maury3 hr
Jun 26, 8:41 AM CDTAreal Flood AdvisoryOHXMaury, Williamson3 hr
Jun 26, 9:21 AM CDTAreal Flood AdvisoryOHXHickman, Lawrence, Lewis, Maury, Wayne3 hr
Jun 26, 6:06 PM CDTSpecial Weather StatementOHXCoffee24 min

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.